Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 86, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 27, 2004, 12:56 PM CDT for Evangeline Parish, Rapides Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 12:56 PM CDT (17:56 UTC)
- Expired
- Jun 27, 2004, 1:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Evangeline Parish, LA, Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3141 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS54 KLCH 271748
SVRLCH
LAC039-079-271845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1247 PM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAPIDES PARISH IN CENTRAL LOUISIANA
EVANGELINE PARISH IN CENTRAL LOUISIANA
* UNTIL 145 PM CDT
* AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED NEAR GLENMORA...AND MOVING NORTHEAST AT 25 MPH.
* THIS STORM WILL BE NEAR...
GLENMORA BY 1245 PM CDT
LECOMPTE BY 110 PM CDT
CHENEYVILLE BY 120 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3111 9264 3091 9258 3070 9258 3071 9222
3088 9227 3099 9229 3123 9229
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:15 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 27, 9:15 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 915 AM CDT SUN JUN 27 2004 .UPDATE... WILL UPDATE NORTHWEST ZONES IN CWA FOR APPROACHING LINE OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN LIKELY BETWEEN 2 AND THREE INCHES IS LIKELY WITH THIS LINE. .SYNOPSIS... THE COOL ILLINOIS HIGH WILL INITIATE A MINOR CONTINENTAL SURGE TOWARD THE PINEY HILLS REGION. ON THE OTHER HAND, THE SOUTH TEXAS LOW IS FILLING CONSEQUENTLY A TROPICAL SURGE TO THE UPPER TEXAS COAST IS NOT EXPECTED. THEREFORE, ANY SUSTAINED LIFT WITHIN THE LOWER TROPOSPHERE WILL BE LIMITED TO THE PINEY HILLS REGION. AT THE MIDTROPOSPHERE, A FEW PROPAGATING GROUP WAVES WILL ROTATE AROUND THE EAST-TEXAS TROUGH-IN-THE WESTERLIES, AND PASS OVER THE PINEY HILLS REGION. THE OMEGAS ATTENDING THESE GROUP WAVES WILL AUGMENT THE PINEY HILLS LIFT MENTIONED ABOVE. AT THE UPPER TROPOSPHERE, DIFLUENT SOUTHWESTERLIES WILL PREVAIL GENERATING UPPER LEVEL DIVERGENCE, ESPECIALLY ACROSS WEST CENTRAL AND SOUTH CENTRAL LOUISIANA. && .DISCUSSION... THE WIDESPREAD RAINS WILL BE CONFINED TO THE PINEY HILLS REGION, WHILE SCATTERED THUNDERSTORMS WILL OCCUR OVER THE SOUTHERN PORTIONS FROM THE GOLDEN TRIANGLE THROUGH LAKE CHARLES THROUGH LAFAYETTE. THE DIFLUENT SOUTHWESTERLIES MAY GIVE AN ADDED BOOST TO SOME OF THESE THUNDERSTORMS. LOCALIZED FLOODING RAINS CANNOT BE RULED OUT. I WILL RETAIN THE FLOOD WATCH FOR THE PINEY HILLS REGION (FROM THE LAKES REGION OF SOUTHEAST TEXAS TO ALEXANDRIA AND VICINITY). MEAN AREAL RAINWATER AMOUNTS AROUND 1/2 INCH LOCAL RAINWATER AMOUNTS FROM 2 TO 3 INCHES ARE POSSIBLE. I WILL CANCEL THE FLOOD WATCH FOR THE REMAINDER OF THE FORECAST AREA (THE I-10 CORRIDOR AND THE COASTAL MARSHES). MEAN AREAL RAINWATER AMOUNTS AROUND 1/10 INCH LOCAL RAINWATER AMOUNTS FROM 1 TO 2 INCHES ARE POSSIBLE. && .HYDROLOGY... A RIVER FLOOD OUTLOOK REMAINS IN EFFECT FOR THE VERMILION RIVER NEAR LAFAYETTE AT SURREY STREET. ALTHOUGH FALLING, THE RIVER REMAINS IN A MODERATE FLOOD WITH A STAGE NEAR 12.7 FEET. A RIVER FLOOD OUTLOOK IS ALSO IN EFFECT FOR THE SABINE RIVER NEAR DEWEYVILLE AND FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE. && .PRELIMINARY POINT TEMPS/POPS... LCH 87 74 89 74 / 40 20 40 0 BPT 87 75 91 75 / 40 20 40 0 AEX 84 71 88 72 / 70 40 70 20 LFT 87 73 89 74 / 40 20 40 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH LAZ027>029. TX...FLOOD WATCH TXZ180>182-201. && 21/21
Hazardous weather outlook, Jun 27, 6:00 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT SUN JUN 27 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 281100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT SUN JUN 27 2004 .DAY ONE...TODAY AND TONIGHT... A LARGE AREA OF RAIN, WITH SCATTERED EMBEDDED THUNDERSTORMS, WILL MOVE NORTHEAST, EXITING SOUTH CENTRAL TEXAS, AND ENTERING THE LAKES REGION BY MID MORNING, THEN CONTINUE EAST NORTHEAST, INTO THE PINEY HILLS OF CENTRAL LOUISIANA BY LATE MORNING. MEAN AREAL RAINFALL AMOUNTS AROUND 1/2 INCH ARE EXPECTED. LOCAL RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE POSSIBLE. GROUNDS ACROSS THE AREA ARE ALREADY SATURATED. ANY ADDITIONAL RAINFALL WILL QUICKLY RUN-OFF...FILLING DITCHES, BAYOUS, AND ROADWAYS. CONSEQUENTLY A FLOOD WATCH WILL REMAIN IN EFFECT FOR THE AFOREMENTIONED AREA. A RIVER FLOOD OUTLOOK WILL REMAIN IN EFFECT FOR THE VERMILION RIVER NEAR LAFAYETTE AT SURREY STREET. ALTHOUGH FALLING, THE RIVER REMAINS IN A MODERATE FLOOD WITH A STAGE NEAR 12.7 FEET. A RIVER FLOOD OUTLOOK IS ALSO IN EFFECT FOR THE SABINE RIVER NEAR DEWEYVILLE AND FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL EACH AND EVERY DAY. HOWEVER, RAINFALL AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED. 21
In the hours before
Local storm report, Jun 27, 11:15 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1115 AM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG CHESTER 30.92N 94.60W
06/27/2004 TYLER TX UTILITY COMPANY
TREES DOWN ON POWERLINES.
&&
KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:57 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 63 min |
| Jun 27, 12:36 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 54 min |
| Jun 27, 12:48 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Rapides | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.